I am on my 6th day of taking this, and am not feeling great! There could be other contributing factors to the way i'm feeling, but my pharmacist warned me it could make me feel worse before i feel better. I'm on 10mg for the first 7 days then am supposed to increase to 20mg. I feel quite depressed and unsettled, like i can't relax and don't know what to do with myself!?
You seem intelligent and really know your body. For this you are at a great starting place. That is why I suggest you go to this web page and get to know all the side effects of this drug:
Usually I just highlight a few reactions but I know you can handle and seperate what is really going on and what is a possible side effect, not related to you.
I hope this helps you, and if you have further questions I think your physician might want to change your drug and start something else or find a way for you to deal with these problems.
Wishing you the best
yes, i was on this drug for awhile, maybe 4 or 5 years. first time i was really on a drug for any kind of depression and not sure about how i should or should not feel. i will tell you this, i am not sure if it helped or not. I did gain some weight, again; not sure if it was because of medicine. I did in this time period have a total knee replacement also, that could be why i gained the weight. about 6 months ago, i became obsessed about dying, and how everyone around me and my age is dying. anyway my doctor changed me to fluoxetine, and boy what a difference. i have lost 15lbs of the weight i gained and dying is not my only thought. everyone is different, so i also think it would be helpful for you to read about the drug and talk to doc. good luck
I can sympothize with your uneasy feelings. I was on this medication for about 5 or 6 years. It does take your system about 4 weeks to adjust to the new drug. It really helped me in alot of aspects of my life. My advise would be to definetly read up on side affects, if you havn't already, also be sure to let your doctor know that you are uneasy starting out on this medicine. He may want to prescribe something to aid with the anxiety and also may delay you increasing the dosage after 7 days. Sometimes it takes a bit to adjust what works right for you. We all are individuals and therefore medicine works differently for some than it would for someone else. I am sure you will work it out, there are many other kinds of drugs of this class, if this doesn't work out for you. Good luck!
Hi Delila; I was on Citalipram for just over a year. Try to relax. it will take all of 3 weeks before you start to feel better. I would go to 20mg and stay there until You start to feel better. If you don't feel better after 4 weeks , try something else. Remember , niether your Dr. nor your Pharmacist are the boss... YOU are... they suggest and treat... you make all decisions. Sacosam
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2010 • 1 answer
Posted 19 Aug 2011 • 6 answers
Posted 16 Dec 2013 • 2 answers
Posted 20 Aug 2016 • 1 answer
Posted 26 Jul 2017 • 3 answers